Friday, April 18, 2014

Wednesday, September 03, 2008 Michael, Community Member, asks

Q: Long term use of pain medications cause vitamin and mineral deficiency?

Hello, I am a disabled veteran diagnosed with chronic osteoarthritis in my back (mostly pain in the lumbar from old injuries) and in my knees which I have undergone several operations including one joint replacement. I also suffer from migraine type headaches due shoulder strain when using my ergo chair at my computer, and/or anxiety stress.

 

Lately, my disabling pain in my lumbar has increased and I am experiencing significantly more pain and severe cramping in my left leg from my hip to the instep of my foot (the calf goes into a swimmers cramp and wakes me immediately from sleep).  Now, I am having similar issues in my right leg.

 

I have undergone many types of therapy and I believe that I may be having some nerve damage as well, although a diagnosis a few years ago was negative.

 

I have been on synthetic morphine and oxycodone daily for several years and I am wanting to know what the long term effect that taking so much pain medications can have on my body and mind.  Am I developing any vitamin or mineral deficienies?  I also take lithium for bipolar disorder and clonazepan for anxiety.

 

Thank you,

Michael Surles

 

Answer This
Answers (0) Be the first to answer!

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Michael, Community Member— Last Modified: 09/02/09, First Published: 09/03/08